MAUDE Adverse Event Report: CORDIS US. CORP RAILWAY; INTRODUCER, CATHETER

CORDIS US. CORP RAILWAY; INTRODUCER, CATHETER
Catalog Number RW5VBTB
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when the vessel dilator of a 5f railway sheathless access system was removed from the packaging, it split in two.A new unknown railway device was used to complete the procedure.There was no reported patient injury.The box and packaging were intact.The device was inspected prior to use.There were no anomalies noted when it was removed from the package.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: the picture analysis engineering report was completed, however, the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6 as reported, when the vessel dilator of a 5f railway sheathless access system was removed from the packaging, it split in two.A new unknown railway device was used to complete the procedure.There was no reported patient injury.The box and packaging were intact.The device was inspected prior to use.There were no anomalies noted when it was removed from the package.Three pictures were submitted for analysis.In one of the pictures the packaging could be observed and the label information: catalogue rw5vbtb, lot number 18240131 and the name railway can be read.In the other two photos the vessel dilator is observed on the cardboard and a separated component is noted near the needle in the center.A non-sterile unit of catheter access kit, 5f, vbt, ss wire was subsequently received for analysis.Only the vessel dilator was returned for evaluation.During visual inspection, a separated condition was noted to the middle section of the vessel dilator.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem analysis was performed and presented evidence of elongations along the separated sections of the dilator.The reported ¿vessel dilator - separated¿ was confirmed since the vessel dilator was received separated at the middle section of the component.The elongations found on the material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the vessel dilator was induced to a tensile force that exceeded the material yield strength prior to the separation.Handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Inspect the system contents for any signs of damage; do not use if any damage is present.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
RAILWAY
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18997100
Report Number9616099-2024-00093
Device Sequence Number8208502
Product Code DYB
UDI-Device Identifier10705032076869
UDI-Public(01)10705032076869(17)250831(10)18240131
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberRW5VBTB
Device Lot Number18240131
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/05/2024
06/03/2024
08/21/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/30/2024
06/10/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown